Nonlinear travelling waves on a spiralling liquid jet

E. I. Parau, S. P. Decent, A. C. King, M. J. H. Simmons, D. C. Wong

    Research output: Contribution to journalArticlepeer-review

    21 Citations (Scopus)

    Abstract

    We describe the nonlinear evolution of a travelling wave disturbance on a spiralling slender inviscid jet which emerges from a rotating orifice neglecting gravity. One-dimensional equations are derived using asymptotic methods and solved numerically. Some results are presented for this nonlinear theory which is rather different from previous linear theories, showing the influence of surface tension and rotation on the breakup of the jets into droplets. Comparison with the experimental results shows good qualitative agreement. (C) 2006 Elsevier B.V. All rights reserved.

    Original languageEnglish
    Pages (from-to)599-618
    Number of pages20
    JournalWave Motion
    Volume43
    Issue number7
    DOIs
    Publication statusPublished - Aug 2006

    Cite this